MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5551-G-320
Medical Device Problem Codes Unintended Movement (3026); Migration (4003)
Health Effect - Clinical Codes Injury (2348); Limited Mobility Of The Implanted Joint (2671)
Date of Event 05/11/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been two other events for the lot referenced.
 
Event or Problem Description
It was noted that the left knee had an arthroscopic lateral release on (b)(6) 2010.
 
Additional Manufacturer Narrative
An event regarding instability involving a triathlon patella was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: the required bilateral arthroscopic lateral releases early post primary arthroplasty ¿gross lateralisation¿ of the patella was diagnosed and confirmed on x-ray post arthroplasty although no actual x-rays are available to confirm this.This clearly proves that the lateral soft tissue structures around the pf-joint were very tight, something that is quite likely also related to the severe oa present in the joint prior to arthroplasty.As such would this represent a procedure-related aspect of the case although also for this aspect applies that, similar to optimal choice of bearing thickness, proper recognition of these problems during surgery may help avoid the problem.¿ ¿ a release during primary arthroplasty is frequently required with advanced oa problems and might have avoided the second intervention so early post primary.It further supports the fact that both knees were relatively stiff prior to arthroplasty and that proper releases during arthroplasty might have avoided the current problems of both knee arthroplasties regarding both choice of suboptimal optimal bearing thickness and lateralisation problem of the patella.¿ "this patient required arthroscopic lateral releases of the patella in both left and right knee in separate procedures within several months of primary arthroplasty.¿gross lateralisation¿ of the patella was diagnosed and confirmed on x-ray post arthroplasty although no actual x-rays are available to confirm this.Does the review identify any procedural related factors that contributed to the event? suboptimal reconstruction of bearing height with the thinnest available 9-mm bearing in a knee joint with major varus deformity and associated bone loss.Does the review identify any patient related factors that contributed to the event? persistent disease related contracture around the knee required early arthroscopic lateral release of the pf-joint in both knees.¿falling disease¿ as a consequence of complex medical comorbidity and associated medication.Multiple falling incidents may have stretched the knee ligaments beyond capacity thereby contributing to the instability.Obesity (bmi=34) is a minor overload contributing factor.Device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusion: the exact cause of the event, arthroscopic lateral release, (instability) could not be determined because insufficient information was provided.Additional information including x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
TRIATHLON ASYMMETRIC X3 PATELLA
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9219300
Report Number0002249697-2019-03579
Device Sequence Number2223762
Product Code MBH
UDI-Device Identifier07613327014815
UDI-Public07613327014815
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2012
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2015
Device Model Number5551-G-320
Device Catalogue Number5551-G-320
Device Lot Number0H24
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer01/03/2020
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR